Texas, 2012Damaging Wind in Texas, April 9, 2012
April 9, 2012 · NWS FWD · 1 event in 1 county or zone
As severe storms in southwest Oklahoma and northwest Texas moved into North Texas, they weakened. However, one storm in Cooke County produced gusty winds that knocked a weakened tree onto a home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As severe storms in southwest Oklahoma and northwest Texas moved into North Texas, they weakened. However, one storm in Cooke County produced gusty winds that knocked a weakened tree onto a home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 9, 10:58 PM CST, 57 minutes earlier.
Area forecast discussion, Apr 9, 10:58 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 PM CDT MON APR 9 2012
.AVIATION...
/06Z TAFS/
NO MAJOR CHANGES NEEDED TO ONGOING TAFS. WITH UPSTREAM CONVECTION
STRUGGLING...WILL LIKELY DELAY OR REMOVE VCSH.
25
.../PREVIOUS AVIATION DISCUSSION/...
/03Z TAFS/
AMENDMENTS...REPLACED VCTS WITH VCSH. INTRODUCED TEMPO IFR VSBY.
CONVECTION APPROACHING NW ZONES WITH HEALTHY LIGHTNING...BUT
MULTICELL CLUSTERS HAVE FAILED TO ORGANIZE INTO AN MCS. FWS VWP
SHOWING 25KTS OF INFLOW AT 1-5KFT AGL...BUT MOISTURE IS RATHER
SHALLOW. EXPECT CONVECTIVE ACTIVITY UPSTREAM TO BE ON A DOWNWARD
TREND...LARGELY DISSIPATING BEFORE REACHING METRO TAF SITES.
WINDS ARE NEARLY CALM...WITH BR ALREADY DEVELOPING. UNLESS
CONVECTIVE DEBRIS DISRUPTS THIS PROCESS...EXPECT VSBY TO FALL INTO
IFR CATEGORY DURING THE PREDAWN HOURS...POTENTIALLY LIFR OUTSIDE
OF URBAN AIRPORTS.
25
&&
.UPDATE...
A FEW SIGNIFICANT CHANGES ARE IN ORDER FOR THIS UPDATE. THE FIRST
CHANGE WILL BE TO DECREASE POPS OVERNIGHT AS CONVECTION
NORTH/NORTHWEST OF THE REGION HAS REALLY HAD SOME ORGANIZATION
PROBLEMS THIS EVENING AND LACKS ANY REAL COLD POOL. STILL EXPECT
SCATTERED CONVECTION OVERNIGHT BUT COVERAGE AND SEVERE POTENTIAL
IS DECREASING.
SECOND CHANGE WILL BE TO ADD THE MENTION OF PATCHY FOG TO ALL
ZONES OVERNIGHT/TUESDAY MORNING. WE DO NOT FEEL THE FOG WILL BE AS
WIDESPREAD OR AS DENSE AS THIS MORNING DUE TO SLIGHTLY STRONGER
WINDS AND MORE ABUNDANT CLOUD COVER.
NO OTHER MAJOR CHANGES WITH THIS UPDATE.
79
&&
.PREV DISCUSSION... /ISSUED 337 PM CDT MON APR 9 2012/
FOGGY CONDITIONS HAVE IMPROVED SIGNIFICANTLY SINCE THIS
MORNING...GIVING WAY TO MOSTLY CLOUDY AND MILD CONDITIONS ACROSS
THE AREA THIS AFTERNOON. A SURFACE HIGH PRESSURE RIDGE REMAINS
SETTLED JUST EAST OF NORTH TEXAS. SOUTHEAST WINDS HAVE BEEN SLOW
TO INCREASE DUE TO THE LAX PRESSURE GRADIENT...WHICH HAS IN TURN ALLOWED
THE LOW CLOUDS AND FOG TO LINGER INTO THE AFTERNOON HOURS. HIGH
TEMPS MAY HAVE SUFFERED BY A COUPLE OF DEGREES DUE TO THE
PERSISTENT LOW CLOUD COVER...BUT SHOULD STILL REACH THE 70S BY
LATE AFTERNOON.
ALL EYES WILL THEN BECOME PEELED NORTHWEST OF THE REGION THIS
EVENING...WHERE THUNDERSTORMS ARE CURRENTLY INITIATING NEAR THE
VICINITY OF A WEAK SURFACE LOW AND TRIPLE POINT OVER THE TEXAS
PANHANDLE. A VORT MAX JUST SO HAPPENS TO BE ROTATING AROUND THE
EAST SIDE OF A DIRTY RIDGE OVER THE PRIMED AREA DURING PEAK
HEATING...ALLOWING FOR STORM DEVELOPMENT TO BE OPTIMIZED DURING
THE NEXT COUPLE OF HOURS. THERE IS A CHANCE THAT CELLS WILL
EVENTUALLY ORGANIZE INTO A LINE AS THEY APPROACH FROM THE
NORTHWEST...ALLOWING FOR MAINLY A HAIL AND STRAIGHT LINE WIND
THREAT AS THE COMPLEX BARRELS SOUTHEASTWARD INTO THE NORTHWEST
COUNTIES AROUND MIDNIGHT. ACTIVITY SHOULD GRADUALLY WEAKEN AS IT
APPROACHES THE I 35 CORRIDOR AND BECOMES INFLUENCED BY THE
SUBSIDENT ZONE OF THE UPPER RIDGE AND HAS A BETTER CHANCE OF BEING
AFFECTED BY THE EML MENTIONED IN THE MORNING DISCUSSION. THAT
SAID...CHANCES FOR STORMS WILL BE HIGHEST OVER THE NORTHWESTERN
MOST COUNTIES TONIGHT WITH LOWERING CHANCES THE FURTHER SOUTHEAST
YOU GET.
TUESDAY LOOKS FAIRLY CALM UNTIL LATE AFTERNOON...WHEN THE
PERIPHERY OF THE UPPER RIDGE BECOMES MESSY AND ACTIVE AGAIN. IT
LOOKS LIKE WE WILL BE STUCK FOR SEVERAL DAYS OF SUMMER-LIKE
CONVECTION DEVELOPING IN AN ARC AROUND THE REGION WITH THE
REMNANTS OF THUNDERSTORMS GIVING US AT LEAST A SLIGHT CHANCE FOR
RAIN EACH DAY FOR THE REST OF THE WEEK. THE PATTERN WILL FINALLY
UNDERGO A SIGNIFICANT CHANGE THIS WEEKEND AS A LARGE SCALE UPPER
TROUGH DEVELOPS OVER THE WESTERN UNITED STATES AND SHOWS SIGNS OF
CREATING A WIDESPREAD SIGNIFICANT RAIN AND THUNDERSTORM EVENT
ABOUT A WEEK FROM NOW.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 65 79 64 76 61 / 30 20 20 20 30
WACO, TX 62 80 62 79 64 / 10 10 10 20 20
PARIS, TX 62 78 59 69 54 / 20 20 30 20 20
DENTON, TX 63 78 62 74 59 / 40 20 20 20 30
MCKINNEY, TX 62 78 62 74 58 / 30 20 20 20 30
DALLAS, TX 65 80 64 77 62 / 30 20 20 20 30
TERRELL, TX 63 78 63 75 59 / 20 20 20 20 20
CORSICANA, TX 64 80 63 79 61 / 10 20 10 20 20
TEMPLE, TX 62 79 62 79 65 / 10 10 10 10 20
MINERAL WELLS, TX 62 79 61 77 63 / 40 10 20 20 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/79
Hazardous weather outlook, Apr 9, 10:32 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 PM CDT MON APR 9 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1132 PM CDT MON APR 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT...MAINLY NORTH OF
I-20...AND WEST OF I-35. SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH FRIDAY.
A FEW STORMS MAY APPROACH SEVERE LEVELS DURING THE AFTERNOON AND
EVENINGS.
THERE WILL BE GREATER AREAL COVERAGE OF THUNDERSTORMS THIS WEEKEND.
SOME OF THESE STORMS COULD BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
25
In the hours before
Special weather statement, Apr 9, 11:37 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1237 AM CDT TUE APR 10 2012
TXZ092-100600-
COOKE TX-
1237 AM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF GAINESVILLE...MOVING SOUTHEAST
AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GAINESVILLE...LINDSAY AND
MUENSTER.
NICKEL-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3364 9694 3342 9694 3344 9748 3363 9747
3376 9733
TIME...MOT...LOC 0537Z 307DEG 18KT 3364 9730
DUNNThunderstorm Wind, Cooke
- When
- April 9, 11:55 PM CST
- Where
- Cooke County, Gainesville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.630, -97.150
A weakened tree was knocked down onto a house in Gainesville from sub-severe winds associated with a thunderstorm. The tree also knocked down power lines near the house. The local automated weather station (KGLE) reported a 41 mph wind gust at the same time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Virginia, April 9 to 18, 2012$2.2 million · 3 events
- Tornadoes and Hail in Oklahoma, April 9, 20123 injured · $7,000 · EF1 · 23 events
- Strong Wind in New Jersey, April 9, 2012$29,000 · 21 events
- Hail in Oklahoma, April 9, 2012$30,000 · 2 in hail · 12 events
- Wildfire in Pennsylvania, April 9 to 11, 20123 injured · $10,000 · 3 events
- Hail and Damaging Wind in Kansas, April 9, 2012$15,000 · 1.75 in hail · 6 events
- Strong Wind in Pennsylvania, April 9, 2012$10,000 · 10 events
- Hail in Texas, April 9, 20122 in hail · 8 events
- Hail in New Mexico, April 9, 2012$2,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Texas, April 9, 2012$7,000 · 4 in hail · 7 events
- Frost and Freeze in West Virginia, April 9, 20124 events
- Frost and Freeze in Virginia, April 9, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368068.